[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] Possible Nerve Damage - reply to Hilary



Dear Hilary,

Please don't be put off from going on the pump, I would recommend it  
very highly.   I do have periods of time when my head is clear and my  
BG levels are much better than ever before.  I think I would probably  
feel like this at times whatever method of taking insulin I was on,  
but on the old method I just felt bad most of the time, and now it is  
periodic.  My body is now used to a lower BG level (quite happy on a  
BG of between 4.5 to 6.5), whereas before this would have made me  
feel very hypo-ish.

I think having had diabetes for 38 years is bound to have an effect  
on the body (I would have normally had an HBa1c of around 9, and  
currently it is 7).  I think when you go on the pump you will find  
that you may feel like you are going hypo when your BG levels reduce,  
but you just need to stay calm and it fairly quickly feels normal  
again to be at this lower level.  I may not feel 100% at present, but  
I certainly do not want to go back to injections because I know my  
control will be so much worse.

I wish you well with your start date of June for the pump.  Take your  
time with it, be patient, and in time you (and I) will benefit so  
much from this better control.  Best of luck and don't worry, but  
thanks for taking the time to reply to me, and don't forget that you  
can always ask away here if you have any problems, as we are not alone.

Best wishes, Clare

On 16 Apr 2008, at 17:20, Hilary Beattie wrote:
> Dear Claire,
> I notice you say until you went on the pump your control was quite  
> poor. I
> have always had high blood sugars (hba1c 9-12%!!) so whenever I  
> regain good
> control I notice I feel very unwell for several months. Sometimes  
> the symptoms
> have last for about 8 months at which point I often give in and  
> start pushing
> my blood levels back up again just so I feel "well" again. I  
> obviously am not
> recommending this course of action and I know I am giving myself  
> further
> complications in the future. However, I also note that my  
> Retinopathy and
> Gastroparesis worsen considerably when I initially lower my glucose  
> readings.
> Often its as if all the symptoms I should have with high glucose  
> happen with
> normal glucose levels?! I know there is always an adjustment period  
> when
> stabilisng levels but as I said my symptoms last months and make me  
> very
> unwell. The Gastroparesis is a particular problem for me as the  
> only time it
> doesnt bother me (severe vomitting all the time) is when I maintain  
> my levels
> above 15.
> I have not started on the pump yet (now start date is for June) but  
> it is
> something I am very worried about. I want good control for my  
> future health
> but I know I will never feel well (even after months) and will  
> suffer from the
> symptoms you have mentioned and many more! The "full" head and  
> dizziness, loss
> of concentration etc. are all very prominent when my sugars are  
> level too.
> Even as I write this I feel stupid as I expect most people will  
> think I just
> havent given it long enough after a life-time of high glucose  
> levels but I
> really have tried to cope with the "side-effects" but they just  
> dont ease up!
> I hope your symptoms dont last much longer though Claire but  
> thought Id write
> as there seemed to be some similarities!
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org